Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bob Smith

minocycline + beer = throw up?

i watched someone drink about four beers, run around for about 45 min, then proceed to drink two at the same time while taking his minocycline pill. he also smoked about three cigars for pretty much the first time smoking

he threw up like you wouldn't believe back at the house. the bag he threw up into must have weighed at least a pound and a half. he can usually hold 6 beers no problem. so my question is does alcohol and minocycline make people throw up? also could it be that smoking for the first time can sometimes upset the stomach? or did he just eat something weird?

thanks,

bob

Share this post


Link to post
Share on other sites

I vote for any of the above.

Just because he can 'usually' drink 6 beers without a problem, doesn't mean that he always can.

There are so many factors... such as - did he have an empty stomach before drinking? How does he usually react to minocycline (or other antibiotics)? Over what period of time did he consume 6 beers? Was it an hour and a half - or all day? If he's never smoked before - sure, that could make him sick.

General rule of thumb though.... drugs + alcohol = no good

An occasional drink or two on most drugs isn't going to hurt you... but excessive drinking definitely can (even without the drugs in the equation)

Better safe than sorry....

Share this post


Link to post
Share on other sites

I vote for any of the above.

Just because he can 'usually' drink 6 beers without a problem, doesn't mean that he always can.

There are so many factors... such as - did he have an empty stomach before drinking? How does he usually react to minocycline (or other antibiotics)? Over what period of time did he consume 6 beers? Was it an hour and a half - or all day? If he's never smoked before - sure, that could make him sick.

General rule of thumb though.... drugs + alcohol = no good

An occasional drink or two on most drugs isn't going to hurt you... but excessive drinking definitely can (even without the drugs in the equation)

Better safe than sorry....

his stomach was pretty empty. im pretty sure he never had any problems with minocycline (though i am not positive. i will ask him at work tomorrow). it was pretty much 4 beers in 30 min, run/walk around for 45 min, and then 2 beers in about 5 or 10 min.

thx,

bob

Share this post


Link to post
Share on other sites
Guest WolfPleb

You're not supposed to drink lots of alcohol with minocycline. Minocycline is processed by the liver and alcohol is very toxic on the liver. Seriously, don't do this.

You can probably have a pint or so, or a couple of glasses of wine or equivalent, but 6 pints is a really bad idea.

Share this post


Link to post
Share on other sites

i know its bad for the liver, but would it make someone throw up?

thx,

bob

With all respect.... may I ask how old you are, and if you're asking this question seriously?

6 beers in less than an hour and a half, combined with lots of physical activity, on an empty stomach....

and you're curious if it was the minocycline that made him throw up?

I am pretty sure it was probably the irresponsible drinking that caused the nausea.

good luck to him,

Becca

Share this post


Link to post
Share on other sites

i watched someone drink about four beers, run around for about 45 min, then proceed to drink two at the same time while taking his minocycline pill. he also smoked about three cigars for pretty much the first time smoking

he threw up like you wouldn't believe back at the house. the bag he threw up into must have weighed at least a pound and a half. he can usually hold 6 beers no problem. so my question is does alcohol and minocycline make people throw up? also could it be that smoking for the first time can sometimes upset the stomach? or did he just eat something weird?

thanks,

bob

my guess is that it was the 3 cigars that did it.

Share this post


Link to post
Share on other sites

i know its bad for the liver, but would it make someone throw up?

thx,

bob

With all respect.... may I ask how old you are, and if you're asking this question seriously?

6 beers in less than an hour and a half, combined with lots of physical activity, on an empty stomach....

and you're curious if it was the minocycline that made him throw up?

I am pretty sure it was probably the irresponsible drinking that caused the nausea.

good luck to him,

Becca

i was just trying to figure out what it was. plenty of people can put away 6 beers on a fairly empty stomach btw.

Share this post


Link to post
Share on other sites

it was only a month ago i saw a thread that said it wasn't necessarilly bad or discouraged to drink on minocin... obviously not good but

and it def was the time slot in which he drank the 6 beers... on top of the empty stomach...

whether he JUST started taking minocin could also have had an impact

Share this post


Link to post
Share on other sites

lately i can't even have a glass of ANYTHING without feeling nasty sick that night and into the next day.

sucks. drinking USED to be fun. but then my perscriptions got in the way. oh well...i guess in a way its saving me money and from being hungover!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×